Alert archive / Nebraska / Flash Flood Warnings in 2010

Flash Flood Warning 10, NWS North Platte, NE

June 14, 2010Wheeler County, Nebraska

NWS North Platte, NE issued this flash flood warning at Jun 14, 2010, 2:04 AM CDT for Wheeler County, Nebraska. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 14, 2010, 2:04 AM CDT (07:04 UTC)
Expired
Jun 14, 2010, 2:00 PM CDT
In force
12 hr
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Flood severity
Moderate

County Wheeler County, NE

The radar

The Grand Island radar (KUEX), 160 km from the middle of the area, began a volume at 07:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 7.1 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2010-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 115 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2010-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
115 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
560 m above ground
0-6 km bulk shear
77 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

394 
WGUS53 KLBF 140704
FFWLBF
NEC183-141300-
/O.NEW.KLBF.FF.W.0010.100614T0704Z-100614T1300Z/
/00000.2.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
204 AM CDT MON JUN 14 2010

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* FLASH FLOOD WARNING FOR A DAM FAILURE ON ERICSON DAM ON THE CEDAR 
RIVER IN...
  EXTREME SOUTH CENTRAL WHEELER COUNTY IN NORTH CENTRAL NEBRASKA...

* UNTIL 800 AM CDT

* AT 745 PM CDT...THE FAILURE OF THE SPILLWAY ON ERICSON DAM 
OCCURRED. THIS SENT A SUBSTANTIAL FLOOD WAVE DOWNSTREAM. FLOOD WATER 
FLOWED OVER U.S. HIGHWAY 281. FLOOD WATERS HAVE SINCE SUBSIDED 
ACROSS WHEELER COUNTY AND DAM OFFICIALS HAVE INSPECTED THE SPILLWAY 
AND DETERMINED THERE WAS NO IMMEDIATE THREAT OF ADDITIONAL FLOODING. 

NONETHELESS THE FLOOD WARNING CONTINUES UNTIL 8 AM AS INFRASTRUCTURE 
DOWNSTREAM OF THE DAM MAY HAVE EXPERIENCED SIGNIFICANT DAMAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO
HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO
FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 4175 9858 4174 9858 4174 9865 4176 9867
      4177 9866

$$

CDC
3 follow-up statements
240 
WGUS73 KLBF 140742
FFSLBF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
242 AM CDT MON JUN 14 2010

NEC183-141300-
/O.CON.KLBF.FF.W.0010.000000T0000Z-100614T1300Z/
/00000.2.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WHEELER-
242 AM CDT MON JUN 14 2010

...A FLASH FLOOD WARNING FOR THE FAILURE OF ERICSON SPILLWAY REMAINS 
IN EFFECT UNTIL 800 AM CDT FOR EXTREME SOUTH CENTRAL WHEELER 
COUNTY...

AT 759 PM CDT SUNDAY...THE FAILURE OF THE SPILLWAY OF ERICSON DAM 
WAS REPORTED BY THE DAM OPERATOR. THIS SENT A SUBSTANTIAL FLOOD WAVE 
DOWNSTREAM. FLOOD WATERS TOPPED THE BRIDGE OVER THE CEDAR RIVER ON  
U.S. HIGHWAY 281. FLOOD WATERS HAVE SINCE SUBSIDED ACROSS WHEELER 
COUNTY AND DAM OFFICIALS HAVE INSPECTED THE SPILLWAY AND DETERMINED 
THERE WAS NO IMMEDIATE THREAT OF ADDITIONAL FLOODING. 

HOWEVER HEAVY RAIN FELL ONCE AGAIN SUNDAY NIGHT UPSTREAM FROM THE 
DAM. RADAR ESTIMATED BETWEEN 3/4 AND 1 AND 1/4 INCHES OF RAIN FELL. 
THIS IS IN ADDITION TO THE 5 TO 8 INCHES WHICH HAS FALLEN OVER THE 
PAST 7 DAYS. IT IS UNCERTAIN HOW RUNOFF FROM THIS ADDITIONAL RAIN 
WILL AFFECT ERICSON DAM. AREAS DOWNSTREAM MAY BE UNPROTECTED FROM 
THIS RUNOFF AND THE CONDITION OF ROADS AND INFRASTRUCTURE BELOW THE 
DAM IS UNCERTAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO
HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO
FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 4175 9858 4174 9858 4174 9865 4176 9867
      4177 9866

$$

CDC
314 
WGUS73 KLBF 141118
FFSLBF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
618 AM CDT MON JUN 14 2010

NEC183-141300-
/O.CON.KLBF.FF.W.0010.000000T0000Z-100614T1300Z/
/00000.2.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WHEELER-
618 AM CDT MON JUN 14 2010

...A FLASH FLOOD WARNING FOR THE FAILURE OF ERICSON SPILLWAY REMAINS 
IN EFFECT UNTIL 800 AM CDT FOR EXTREME SOUTH CENTRAL WHEELER 
COUNTY...

AT 759 PM CDT SUNDAY...THE FAILURE OF THE SPILLWAY OF ERICSON DAM 
WAS REPORTED BY THE DAM OPERATOR. THIS SENT A SUBSTANTIAL FLOOD WAVE 
DOWNSTREAM. FLOOD WATERS TOPPED THE BRIDGE OVER THE CEDAR RIVER ON  
U.S. HIGHWAY 281. FLOOD WATERS HAVE SINCE SUBSIDED ACROSS WHEELER 
COUNTY AND DAM OFFICIALS HAVE INSPECTED THE SPILLWAY AND DETERMINED 
THERE WAS NO IMMEDIATE THREAT OF ADDITIONAL FLOODING. 

HOWEVER HEAVY RAIN FELL ONCE AGAIN SUNDAY NIGHT UPSTREAM FROM THE 
DAM. RADAR ESTIMATED BETWEEN 3/4 AND 1 AND 1/4 INCHES OF RAIN FELL. 
THIS IS IN ADDITION TO THE 5 TO 8 INCHES WHICH HAS FALLEN OVER THE 
PAST 7 DAYS. IT IS UNCERTAIN HOW RUNOFF FROM THIS ADDITIONAL RAIN 
WILL AFFECT ERICSON DAM. AREAS DOWNSTREAM MAY BE UNPROTECTED FROM 
THIS RUNOFF AND THE CONDITION OF ROADS AND INFRASTRUCTURE BELOW THE 
DAM IS UNCERTAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS FLASH FLOODING IS OCCURRING OR IS
IMMINENT. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT
ATTEMPT TO CROSS WATER COVERED BRIDGES...DIPS...OR LOW WATER
CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM... EVEN A SMALL ONE...
ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.

&&

LAT...LON 4175 9858 4174 9858 4174 9865 4176 9867
      4177 9866

$$

CDC
977 
WGUS53 KLBF 141229
FFWLBF
NEC183-141900-
/O.EXT.KLBF.FF.W.0010.000000T0000Z-100614T1900Z/
/00000.U.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
729 AM CDT MON JUN 14 2010

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS EXTENDED THE

* FLASH FLOOD WARNING FOR A SPILLWAY FAILURE ON ERICSON DAM ON THE 
  CEDAR RIVER IN...EXTREME SOUTH CENTRAL WHEELER COUNTY IN NORTH 
  CENTRAL NEBRASKA...

* UNTIL 200 PM CDT MONDAY

* AT 722 AM CDT...EMERGENCY MANAGEMENT REPORTS THE COMPLETE FAILURE 
  OF THE SPILLWAY ON ERICSON DAM OCCURRED SUNDAY EVENING. THIS 
  FAILURE HAS DRAINED ERICSON LAKE. HIGH WATER CONTINUES TO FLOW 
  UNCONTROLLED THROUGH ERICSON LAKE AND DOWN THE CEDAR RIVER. RECORD 
  RAINFALL OF 10 OR MORE INCHES HAS FALLEN DURING THE PAST WEEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE UNCONTROLLED FLOW OF WATER DOWN THE CEDAR RIVER COULD CAUSE 
SIGNIFICANT FLOODING BELOW ERICSON DAM.

A FLASH FLOOD WARNING MEANS FLASH FLOODING IS OCCURRING OR IS
IMMINENT. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT
ATTEMPT TO CROSS WATER COVERED BRIDGES...DIPS...OR LOW WATER
CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM... EVEN A SMALL ONE...
ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.

&&

LAT...LON 4175 9858 4174 9858 4174 9865 4176 9867
      4177 9866

$$

CDC

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this flash flood warning went out at Jun 13, 3:11 PM CDT, 10 hours 53 minutes earlier.

Area forecast discussion, Jun 13, 3:11 PM CDT, 10 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
311 PM CDT SUN JUN 13 2010

.DISCUSSION...

HEAVY RAINFALL THE PAST 7 DAYS HAS BEEN EXTREME. AMOUNTS RANGE FROM
1.5 TO 2 INCHES IN CHASE COUNTY TO 4 TO 8 INCHES
MCPHERSON...LOGAN...HOOKER...THOMAS...SOUTHERN CHERRY...BROWN...
ROCK...BOYD...HOLT...BLAINE...LOUP...GARFIELD...WHEELER...AND
NORTHERN CUSTER COUNTY. THIS ENCOMPASSES ABOUT HALF THE THE FORECAST
AREA. LOCALLY 10 INCHES HAVE BEEN OBSERVED FROM NEAR BREWSTER AND
TAYLOR NORTHEAST TO NEAR ONEILL. IT IS LIKELY DECADES SINCE RAINFALL
OF THIS MAGNITUDE HAS IMPACTED THE FORECAST AREA IN ONLY A WEEK
PERIOD.

REGIONAL RADAR MOSAIC INDICATED CONVECTION FIRING UP ALONG
APPROACHING DISTURBANCE FROM NEAR AKRON CO THROUGH GARDEN CITY KS.
WIDESPREAD SHOWERS AND STORMS ONGOING NERN CO INTO THE NEBR PNHDL
AND SERN WY IN VICINITY OF UPPER LOW NOW LOCATED ACROSS NWRN CO.
KLNX RADAR SHOWS DEEP EASTERLY FROM SFC TO 10K FEET AGL WITH DEEP
VEERING PROFILE. 12Z U/A SOUNDING...PWS 173 PERCENT OF NORMAL AT
KLBF AND 152 PERCENT AT KDEN INDICATED DEEP MOISTURE STILL
AVAILABLE. PREFERRED MODEL IS ACTUALLY THE REGIONAL GEM MODEL WRT
PREVIOUS PRECIPITATION PLACEMENT AND LOCATION OF CURRENT
DEVELOPMENT. SHOWERS EXPECTED TO BECOME CATEGORICAL WITH WIDESPREAD
ACROSS SWRN NEBR LATE THIS AFTN AND EARLY EVENING...SPREADING
NORTHEAST OVERNIGHT. 12HR QPFS EXPECTED TO RANGE FROM A HALF INCH TO
ONE INCH. SOME AREAS WILL HOPEFULLY BE LESS...ALTHOUGH ANY
CONVECTIVE CLUSTER COULD YIELD LOCAL AMOUNTS UP TO 2 INCHES. THIS
WILL LIKELY ATTRIBUTE TO ADDITIONAL FLOODING IN ALREADY FLOODED
AREAS. MANY ROADS HAVE BECOME WASHED OUT OR COVER WITH WATER AND
SOME BRIDGES ALSO CLOSED.

ON MONDAY...UPPER LOW FCST TO DEEPEN INTO NWRN SOUTH DAKOTA WITH A
CONTINUED THREAT FOR SCATTERED SHOWERS AND TSTMS. RAINFALL AMOUNTS
HOWEVER SHOULD BE A QUARTER INCH OR LESS AND LACK IN COVERAGE...SO
SOME AREAS SHOULD BEGIN TO IMPROVE...EXCEPT FOR MANY RIVERS WHICH
WILL STILL BE ON THE RISE. WILL KEEP A SLIGHT CHC MONDAY NIGHT AS
UPPER LOW SWINGS EAST INTO ERN SOUTH DAKOTA AND MINNESOTA.

DRIER AND SEASONABLE CONDITIONS TO SET IN TUESDAY THROUGH SUNDAY.
STILL AT LEAST A SLIGHT CHANCE FOR TSTMS LATE TUESDAY NIGHT THROUGH
THURSDAY NIGHT AS ANOTHER UPPER TROUGH DIGS FROM THE PAC NW INTO WY
AND ERN MONTANA. THIS UPPER LOW FCST TO TRACK FURTHER NORTHWEST AND
NOT SET UP LIKE CURRENT SYSTEM HAS. A MENTION AGAIN SATURDAY AND
SATURDAY NIGHT AS AN UPPER RIDGE BUILDS IN FROM THE SRN PLAINS AND
SFC LOW IN NRN KS WITH TSTMS POSSIBLE NORTH OF THE FROM ACROSS NEBR.

&&

.AVIATION...
MIXTURE OF LOW END MVFR AND IFR CONDITIONS IN PLACE ACROSS WESTERN
AND NORTH CENTRAL NEBRASKA THIS AFTERNOON. ONE BATCH OF PCPN MOVING
OUT OF NORTH CENTRAL NEB AND NEW DEVELOPMENT ACROSS THE SOUTHWEST.
AS THIS NEW BATCH OF PCPN SHOULD MOVE ACROSS CWA THROUGH THE NITE
LEADING TO RESTRICTIONS TO VSBYS FROM RAIN AND FOG WHILE LOWERED
CIGS SHOULD PERSISTS. FOR KLBF AND KVTN TERMINALS EXPECT IFR FLIGHT
RULES TO BE THE MOST PERSISTENT THOUGH LIFR WOULD NOT BE OUT OF
QUESTION IN THE HEAVIER RAIN SHOWERS. DRIER AIR MOVING IN
ALOFT...BEHIND THE AREA OF PCPN...MAY LEAD TO LOWERING CIGS AND FOG
IN SW NEB TOWARD MORNING. LIFR WOULD MOST LIKELY BECOME MORE
WIDESPREAD...BUT CONFIDENCE TOO LOW ATTM TO PLACE IN TAF AND WILL
CONTINUE TO MONITOR.

&&

.HYDROLOGY...
MAJOR CONCERNS ABOUT AREA HYDROLOGIC CONDITIONS PERSIST THIS
AFTERNOON. ELKHORN RIVER IS AT RECORD LEVELS ATTM AND HYDROGRAPH
SHOWS NO TREND IN SLOWING. SOUTH FORK OF THIS RIVER ALSO RUNNING
HIGH AND HAVE SOME CONCERN ABOUT THE CONFLUENCE NEAR EWING. THIS
RIVER ALREADY HAS TWO MAJOR HIGHWAYS CLOSED. THE OTHER MAJOR RIVERS
IN THE NORTH CENTRAL SEEM TO BE HOLDING OR IN DECLINE ATTM THOUGH
THE CALAMUS RIVER IS ON THE RISE DUE TO EMERGENCY RELEASES OF UP TO
1K CFS FROM VIRGINIA SMITH...BUT NO PROBLEMS ARE ANTICIPATED BY
LOCAL WATER MANAGEMENT PERSONNEL. THE BIGGER PROBLEM IN THE NORTH
CENTRAL ATTM IS THE RUNOFF OVER THE SMALLER WATERSHEDS WITH MANY
SMALL CREEKS OR DRAWS SENDING WATER OVER AND THROUGH ROADWAYS WITH
NUMEROUS BRIDGES ALREADY COMPROMISED.
ACROSS SOUTHWEST NEBRASKA MAJORITY OF THE RIVERS/STREAMS ARE IN
RETREAT AS WELL WITH THE EXCEPTION BEING THE RED WILLOW CREEK
FLOWING INTO RED WILL RES WHICH HAS SHOWN A STEADY INCREASE OF 8FT
OVER THE PAST 12 HOURS OR SO. AND FINALLY THE NORTH PLATTE RIVER
CONTINUES OUT OF THE BANKS NEAR LEWELLEN BUT CONDITIONS HAVE
IMPROVED AT BOTH LISCO AND NORTH PLATTE TO DROP FLOOD WARNING
ATTM.
SATELLITE AND 88D MOSAIC SHOW THE NEXT ROUND OF PCPN FORMING FROM
WESTERN KS INTO NORTHEAST COLORADO. THIS AREA OF PCPN SHOULD
CONTINUE TO CONGEAL THROUGH THE AFTERNOON AND LIFT ACROSS THE CWA
OVERNIGHT AS THE MAIN UPPER BEGINS TO SHIFT OUT OF THE ROCKIES INTO
THE HIGH PLAINS. PWATS RUNNING 150 PERCENT OR HIGHER ABOVE NORMAL
ACROSS THE REGION WITH WATER VAPOR/GOES DPI TPW STILL SHOWING
TROPICAL TAP. THEREFORE EXPECT SOME OF THE CONVECTION COULD CONTAIN
HVY RAINFALL RATES AGAIN WITH WIDESPREAD 1 INCH AMOUNTS POSSIBLE
ACROSS MUCH OF THE FORECAST AREA. WORSE CASE SCENARIO WOULD BE AREAS
OF 2 INCH AMOUNTS.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...FLOOD WATCH REMAIN IN EFFECT
THROUGH MONDAY MORNING NEZ004-022>025-035>038-056>059-069>071-094.

&&

DISCUSSION...ROBERG
AVIATION...13
HYDROLOGY...13
Hazardous weather outlook, Jun 13, 3:48 PM CDT, 10 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
348 PM CDT SUN JUN 13 2010

NEZ004>010-022>029-035>038-056>059-069>071-094-142100-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
348 PM CDT SUN JUN 13 2010 /248 PM MDT SUN JUN 13 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

THE UPPER LEVEL LOW OVER THE GREAT BASIN WHICH HAS PRODUCED
FLOODING RAINS OVER THE PAST 4 DAYS WILL LIFT NORTH THROUGH THE
CENTRAL AND NORTHERN PLAINS TONIGHT. THIS WILL BRING ANOTHER ROUND
OF RAINFALL TO WESTERN AND NORTH CENTRAL NEBRASKA OVERNIGHT. WITH
THE VERY MOIST AIR MASS STILL IN PLACE HEAVY RAINFALL CAN NOT BE
RULED OUT. GENERALLY RAINFALL AMOUNTS OVERNIGHT SHOULD BE IN THE
1/2 TO 3/4 INCH RANGE...HOWEVER ISOLATED AREAS MAY RECEIVE OVER AN
INCH OF NEW PRECIPITATION THROUGH THE NIGHT. MAJOR FLOODING HAS
OCCURRED AND THE ADDITIONAL RAIN TONIGHT WILL MOST LIKELY LEAD TO
ADDITIONAL PROBLEMS FOR AREA ROADWAYS AND RIVERS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

RAINFALL WILL BEGIN TO TAPER OFF THROUGH THE DAY ON MONDAY...WITH
ONLY LIGHT AMOUNTS OF PRECIPITATION EXPECTED. THIS MAY ALLOW SOME
OF THE SMALLER WATERSHEDS TO RECOVER AS RUNOFF MOVES INTO THE
BIGGER RIVER SYSTEMS. AS A RESULT THE LARGER RIVER
SYSTEMS...ESPECIALLY ALONG THE ELKHORN AND NORTH PLATTE
RIVER...WILL REMAIN TO RUN AT ELEVATED TO OUT OF BANK CONDITIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ON DAMS AND WATERWAYS.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

13

In the hours before

Local storm report, Jun 13, 9:03 PM CDT, 5 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORTH PLATTE NE
903 PM CDT SUN JUN 13 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1123 PM     HEAVY RAIN       PALISADE                40.35N 101.11W
06/12/2010  M1.80 INCH       HAYES              NE   FIRE DEPT/RESCUE

            1.80 INCHES OF RAIN IN THE PAST THREE HOURS. MAIN STREET
            REPORTED FLOODED.

1142 PM     HAIL             5 W STAPLETON           41.48N 100.61W
06/12/2010  E1.00 INCH       LOGAN              NE   CO-OP OBSERVER

            HAIL WAS MOSTLY SMALL...BUT A FEW STONES WERE THE SIZE OF
            A QUARTER.

0505 PM     HEAVY RAIN       NORTH PLATTE            41.13N 100.77W
06/13/2010  M1.61 INCH       LINCOLN            NE   NWS EMPLOYEE

0530 PM     FLOOD            1 NNE HAMLET            40.40N 101.23W
06/13/2010                   HAYES              NE   EMERGENCY MNGR

            STINKING WATER CREEK IS OVERFLOWING BANKS AND OVER HAMLET
            ROAD.

0530 PM     FLOOD            ARNOLD                  41.42N 100.19W
06/13/2010                   CUSTER             NE   EMERGENCY MNGR

            THE MIDDLE LOOP NEAR ARNOLD IS OVERFLOWING BANKS AND
            WATER WAS COVERING PORTIONS OF THE TENNIS COURT.

&&

MBYRD
Local storm report, Jun 13, 9:13 PM CDT, 4 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORTH PLATTE NE
913 PM CDT SUN JUN 13 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0924 PM     HAIL             26 NE OSHKOSH           41.67N 101.99W
06/11/2010  E1.75 INCH       GARDEN             NE   PUBLIC

            50 MPH WIND GUSTS ALONG WITH GOLF BALL SIZE HAIL.

1010 PM     TSTM WND GST     4 W BIG SPRINGS         41.06N 102.15W
06/11/2010  M62.00 MPH       DEUEL              NE   FIRE DEPT/RESCUE

1022 PM     HAIL             8 S HYANNIS             41.88N 101.76W
06/11/2010  M1.75 INCH       GRANT              NE   TRAINED SPOTTER

1130 PM     HAIL             3 S GRAINTON            40.78N 101.29W
06/11/2010  M2.75 INCH       PERKINS            NE   FIRE DEPT/RESCUE

            THE REPORT ALSO STATED THAT ALL OF THE WINDOWS ON THE
            WEST SIDE OF THE HOUSE WERE BROKEN FROM THE HAIL.

1149 PM     HAIL             6 S SUTHERLAND          41.07N 101.13W
06/11/2010  E1.75 INCH       LINCOLN            NE   PUBLIC

1149 PM     TSTM WND GST     6 S SUTHERLAND          41.07N 101.13W
06/11/2010  M60.00 MPH       LINCOLN            NE   UTILITY COMPANY

1200 AM     TORNADO          1 SE SUTHERLAND         41.15N 101.11W
06/12/2010                   LINCOLN            NE   TRAINED SPOTTER

1212 AM     FLASH FLOOD      18 WNW TAYLOR           41.87N 99.70W
06/12/2010                   BLAINE             NE   LAW ENFORCEMENT

            WATER WAS RUNNING OVER HIGHWAY 91 NEAR DRY VALLEY ROAD
            WEST NORTHWEST OF TAYLOR 15 TO 20 MILES.

1215 AM     TORNADO          6 W NORTH PLATTE        41.13N 100.89W
06/12/2010                   LINCOLN            NE   PUBLIC

            MOTORIST PULLED OFF OFF INTERSTATE 80 AT HERSHEY AND
            SPOTTED A PARTIALLY RAIN WRAPPED TORNADO TO THEIR EAST
            KICKING UP A CLOUD OF DUST. REPORT RELAYED BY DISPATCH
            AND THE TIME OF EVENT IS ESTIMATED.

1225 AM     FLOOD            MERNA                   41.48N 99.76W
06/12/2010                   CUSTER             NE   EMERGENCY MNGR

            THUNDERSTORMS AND HEAVY RAIN...HIGHWAY 92 UNDERWATER AT
            MILE MARKER 273...NEAR MERNA.

1232 AM     TSTM WND GST     6 S SUTHERLAND          41.07N 101.13W
06/12/2010  M60.00 MPH       LINCOLN            NE   UTILITY COMPANY

            REPORTED BY SUTHERLAND POWER COMPANY.

1237 AM     TSTM WND DMG     NORTH PLATTE            41.13N 100.77W
06/12/2010                   LINCOLN            NE   TRAINED SPOTTER

            A TWELVE INCH DIAMETER TREE BRANCH FELL ONTO A PARKED
            CAR.

1237 AM     TSTM WND DMG     NORTH PLATTE            41.13N 100.77W
06/12/2010                   LINCOLN            NE   TRAINED SPOTTER

            A TWELVE INCH DIAMETER TREE BRANCH FELL ONTO A PARKED
            CAR.

1237 AM     TSTM WND DMG     NORTH PLATTE            41.13N 100.77W
06/12/2010                   LINCOLN            NE   TRAINED SPOTTER

            A TWELVE INCH DIAMETER TREE FELL ON A PARKED CAR.

1249 AM     TSTM WND GST     3 E NORTH PLATTE        41.13N 100.71W
06/12/2010  M59.00 MPH       LINCOLN            NE   ASOS

            WIND GUST TO 59 MPH REPORTED AT THE NORTH PLATTE AIRPORT.

1249 AM     TSTM WND DMG     NORTH PLATTE            41.13N 100.77W
06/12/2010                   LINCOLN            NE   NWS EMPLOYEE

            TREES AS LARGE AS 2 FEET IN DIAMETER SNAPPED AT THE BASE
            IN MEMORIAL PARK. THE TIME OF EVENT IS ESTIMATED FROM THE
            PEAK WIND GUST MEASURED 4 MILES EAST AT THE ASOS AT LEE
            BIRD FIELD.

1252 AM     FLOOD            8 E ANSELMO             41.62N 99.71W
06/12/2010                   CUSTER             NE   EMERGENCY MNGR

            VICTORIA SPRINGS ROAD IS FLOODED AND IS BEING CLOSED.
            SEVERAL ROADS AROUND MERNA AND BROKEN BOW ARE FLOODED.
            SEVERAL NON INJURY ACCIDENTS REPORTED AS A RESULT OF
            HEAVY PONDING ON ROADS.

1253 AM     TSTM WND GST     5 ESE BRADY             41.00N 100.28W
06/12/2010  E60.00 MPH       LINCOLN            NE   STORM CHASER

            BLINDING RAIN WITH VISIBILITY DOWN TO ZERO. MOTORIST
            PULLED OVER AS HE WAS UNABLE TO SEE THE ROAD.

1253 AM     TSTM WND GST     10 ESE BRADY            40.97N 100.19W
06/12/2010  E60.00 MPH       DAWSON             NE   STORM CHASER

            STORM CHASER REPORTED BLINDING RAIN AND VISIBILITY DOWN
            TO ZERO. HE HAD TO PULL OVER BECAUSE HE COULD NOT SEE THE
            ROAD.

1257 AM     TSTM WND GST     4 E NORTH PLATTE        41.13N 100.70W
06/12/2010  M59.00 MPH       LINCOLN            NE   ASOS

0134 AM     HEAVY RAIN       4 S NORTH PLATTE        41.08N 100.77W
06/12/2010  M1.13 INCH       LINCOLN            NE   NWS EMPLOYEE

0233 AM     FLOOD            CALLAWAY                41.29N 99.92W
06/12/2010                   CUSTER             NE   EMERGENCY MNGR

            CALLAWAY ROAD IS FLOODED AND CLOSED.

0233 AM     FLOOD            BROKEN BOW              41.41N 99.64W
06/12/2010                   CUSTER             NE   EMERGENCY MNGR

            THE BROKEN BOW FLOOD CONTROL WATERWAY IS FULL. HEAVY RAIN
            CONTINUES IN BROKEN BOW WITH 2.47 INCHES OF RAIN IN THE
            LAST 7.5 HOURS.

0305 AM     FLOOD            TAYLOR                  41.77N 99.38W
06/12/2010                   LOUP               NE   LAW ENFORCEMENT

            A FOOT OF WATER IS COVERING HIGHWAY 91 FROM MILE MARKER
            35 TO 37 CAUSING THE ROAD TO BE SHUTDOWN FROM BREWSTER TO
            TAYLOR. THIS IS A DELAYED REPORT THEREFORE TIME OF EVENT
            IS UNKNOWN.

0331 AM     HEAVY RAIN       NORTH PLATTE            41.13N 100.77W
06/12/2010  E1.62 INCH       LINCOLN            NE   NWS EMPLOYEE

            DELAYED REPORT FROM NWS EMPLOYEE ON WEST SIDE OF NORTH
            PLATTE WHO REPORTED 1.62 INCHES OF RAINFALL FROM THE
            STORMS.

0339 AM     FLOOD            TAYLOR                  41.77N 99.38W
06/12/2010                   LOUP               NE   OFFICIAL NWS OBS

            THE NORTH LOUP RIVER TAYLOR HAS CRESTED AT 7.27 FEET
            EXCEEDING THE PREVIOUS CREST OF 6.5 FEET SET ON JUNE 14
            1951.

0412 AM     FLOOD            O'NEILL                 42.46N 98.65W
06/12/2010                   HOLT               NE   LAW ENFORCEMENT

            ELKHORN RIVER NOW CREEPING UP ONTO HIGHWAY 20 JUST EAST
            OF ONEILL. SO FAR JUST AT THE EDGE OF THE HIGHWAY...BUT
            WITH CONTINUED RISES ON THE RIVER...HIGHWAY IS EXPECTED
            TO BE IMPACTED.

0412 AM     FLOOD            ATKINSON                42.53N 98.98W
06/12/2010                   HOLT               NE   LAW ENFORCEMENT

            WIDESPREAD FLOODING NOW OCCURING ALONG THE ELKHORN RIVER
            AT ATKINSON...WITH THE RIVER CONTINUING TO RISE. POWER
            HAS BEEN LOST TO THE WATER TREATMENT PLANT ALONG THE
            ELKHORN AT ATKINSON.

0455 AM     FLOOD            TAYLOR                  41.77N 99.38W
06/12/2010                   LOUP               NE   EMERGENCY MNGR

            THE BRIDGE OVER THE NORTH LOUP RIVER BETWEEN MILE MARKERS
            124 AND 125 NORTH OF TAYLOR ON HIGHWAY 183 HAS BEEN
            COMPLETELY WASHED AWAY.

0603 AM     HEAVY RAIN       7 SW AMELIA             42.16N 99.06W
06/12/2010  M4.28 INCH       HOLT               NE   CO-OP OBSERVER

            THE COOPERATIVE WEATHER OBSERVER NEAR SWAN LAKE REPORTED
            A 24 HOUR RAINFALL TOTAL OF 4.28 INCHES. THE CREEK
            ADJACENT TO THEIR PROPERTY IS OUT OF ITS BANKS AND DAMAGE
            TO THE RURAL ROAD IS EXPECTED.

0603 AM     FLOOD            BROWNLEE                42.29N 100.62W
06/12/2010                   CHERRY             NE   DEPT OF HIGHWAYS

            SEVERAL RURAL ROADS ACROSS SOUTHEASTERN CHERRY COUNTY ARE
            EXPECTED TO HAVE MAJOR DAMAGE DUE TO FLOODING. LOCATION
            IS GIVEN TO CENTRALIZE THE REPORT.

0641 AM     HEAVY RAIN       15 W TAYLOR             41.77N 99.67W
06/12/2010  E8.00 INCH       LOUP               NE   LAW ENFORCEMENT

            THE LOUP COUNTY SHERIFF ESTIMATED OVER 8 INCHES OF RAIN
            IN HIS RAIN GAUGE.

0759 AM     FLOOD            NORTH PLATTE            41.13N 100.77W
06/12/2010                   LINCOLN            NE   COUNTY OFFICIAL

            AS OF 8 AM THIS MORNING THE NORTH PLATTE COUNTY ROADS
            DEPARTMENT HAS DESIGNATED ALL COUNTY ROADS WEST OF NORTH
            PLATTE AS NOT RECOMMENDED FOR USE.

0825 AM     FLOOD            NORTH PLATTE            41.13N 100.77W
06/12/2010                   LINCOLN            NE   COUNTY OFFICIAL

            AT THE INTERSECTION OF RANGE AND WALKER ROADS PAVEMENT AT
            THE EDGE OF ROAD HAD COLLASPED DUE TO FLOODING.

0931 AM     FLOOD            NORTH PLATTE            41.13N 100.77W
06/12/2010                   LINCOLN            NE   COUNTY OFFICIAL

            NORTH SPLINTER ROAD IN WEST FOOTHILL WAS REPORTED TO HAVE
            A 3 FOOT WIDE WASHOUT.

0447 PM     FLOOD            BUTTE                   42.91N 98.85W
06/12/2010                   BOYD               NE   LAW ENFORCEMENT

            POWER POLES TAKEN OUT DUE TO BANK CAVING IN ALONG THE
            FLOODING PONCA CREEK NEAR BUTTE.

0454 PM     FLOOD            LYNCH                   42.83N 98.47W
06/12/2010                   BOYD               NE   LAW ENFORCEMENT

            WATER FROM FLOODING PONCA CREEK WAS THREATENING THE
            HOSPITAL AT LYNCH. SANDBAGGING WAS KEEPING WATER 15 FEET
            FROM MAIN ENTRANCE OF HOSPITAL.

0545 PM     FLOOD            12 N WAUNETA            40.59N 101.37W
06/12/2010                   CHASE              NE   COUNTY OFFICIAL

            WATER FROM FLOODING STINKING WATER CREEK WAS RUNNING

            ACROSS COUNTY ROADS NEAR THE CHASE AND HAYES COUNTY LINE.

0700 PM     FLOOD            3 S EWING               42.22N 98.34W
06/12/2010                   HOLT               NE   PUBLIC

            WATER GOING OVER THE ROAD...ABOUT SIX INCHES DEEP...FROM
            THE CACHE CREEK.

0830 PM     FLOOD            1 E ONEILL              42.46N 98.63W
06/12/2010                   HOLT               NE   LAW ENFORCEMENT

            HIGHWAY 20 EAST OF ONEILL CLOSED DUE TO FLOODING OF
            ELKHORN RIVER OVER ROADWAY.

1123 PM     HEAVY RAIN       PALISADE                40.35N 101.11W
06/12/2010  M1.80 INCH       HAYES              NE   FIRE DEPT/RESCUE

            1.80 INCHES OF RAIN IN THE PAST THREE HOURS. MAIN STREET
            REPORTED FLOODED.

1142 PM     HAIL             5 W STAPLETON           41.48N 100.61W
06/12/2010  E1.00 INCH       LOGAN              NE   CO-OP OBSERVER

            HAIL WAS MOSTLY SMALL...BUT A FEW STONES WERE THE SIZE OF
            A QUARTER.

0505 PM     HEAVY RAIN       NORTH PLATTE            41.13N 100.77W
06/13/2010  M1.61 INCH       LINCOLN            NE   NWS EMPLOYEE

0530 PM     FLOOD            ARNOLD                  41.42N 100.19W
06/13/2010                   CUSTER             NE   EMERGENCY MNGR

            THE MIDDLE LOOP NEAR ARNOLD IS OVERFLOWING BANKS AND
            WATER WAS COVERING PORTIONS OF THE TENNIS COURT.

0530 PM     FLOOD            1 NNE HAMLET            40.40N 101.23W
06/13/2010                   HAYES              NE   EMERGENCY MNGR

            STINKING WATER CREEK IS OVERFLOWING BANKS AND OVER HAMLET
            ROAD.

&&

MBYRD
Local storm report, Jun 13, 10:11 PM CDT, 3 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1011 PM CDT SUN JUN 13 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1009 PM     FLOOD            5 NW EWING              42.31N 98.41W
06/13/2010                   HOLT               NE   EMERGENCY MNGR

            SINKHOLE REDUCED TRAFFIC TO ONE LANE ON HIGHWAY 275 JUST
            EAST OF WEIGH STATION.

&&

MBYRD

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 8:01 PM CDTFlash Flood WarningLBFWheeler6 hr
Jun 13, 9:26 PM CDTAreal Flood AdvisoryLBFFrontier, Lincoln12 hr
Jun 13, 9:40 PM CDTAreal Flood WarningLBFChase, Hayes12 hr

Nearby

Flash Flood Warnings in Nebraska, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.